Jump to content
helplinedonate
bakestein

LDopa?

Recommended Posts

Hello again...I'm confused by my dx and meds.  I have been diagnosed by a neuro and a PD specialist.  Neuro had me on Requip, which just made me sleepy, did nothing for my symptoms (tremor L side all the time except sleeping, tremor R side at times, some masking, slowness, rigidity in my upper body/neck/back, drag L foot unless I concentrate...BTW, BIG has helped tremendously).  PS specialist started me on Rytary (C/L extended release) and of course I had to come off of Requip while ramping up on CL.  Now, while I'm a lot more awake thanks to stopping Requip, my tremors are still almost... almost, as bad.  I'm up to 145 mg 3/times a day and am done weaning off of Requip (2 days).  This common?  I'm expecting better results, and if its not so great, now I know, but...

Be patient?

Now, there have been times when I've had almost no tremor...but not that often.

 

??????

 

 

Dude

Share this post


Link to post
Share on other sites

Give it a couple/few weeks.  Takes time for some folks to get to full effect of meds.

  • Like 1

Share this post


Link to post
Share on other sites

If you read through the forums, you'll find that many people have not gotten relief from their tremor with their meds.  Even though I don't take meds, I have also found that the tremor is the hardest thing to fix.

  • Like 1

Share this post


Link to post
Share on other sites

The tremor is always there...slightly or full force..

 

Seems to me that it's the symptom that never lets you forget you have PD...

 

You will adjust just give it time as Stump says...

 

Best of luck...

 

Discovery

  • Like 1

Share this post


Link to post
Share on other sites

Interesting the specialist had you start of Rytary.  Usually Sinemet (Carbidop/Levadopa) is started, so they can adjust to see just how much you need to get "dialed in".   Took awhile as one 25/100 helped. 3 x a day.

Once that was dialed in I still had the neck stiffness and  rigidity. My MDS had me come in every six weeks, and we dialed it up to 1.5 3x day... after three months it was 2 25/100 3x day.   That is when my stiffness and foot

dragging final felt like I could be back to 'normal'.    Trick is the slow ramp up, then adjust as needed.

 

Rytary is a combined instant release and controlled release, so getting the dose right would seem to be hard to figure out where that baseline is. 

 

The 36.25mg/145mg Rytary is the  therapeutic dosage of a 25/100 Sinemet.   EDIT: See Daven's table below.

 

Remember the golden rule of no protein (if in doubt, don't eat!) for two hours prior to taking you  Rytary or Sinemet.   Nor anything to eat for one hour after taking it.     A friend commented Sinemet didn't work at all for him,

but seemed when he first started he felt a little nausea (which is normal), but found it he drank a large glass of chocolate milk he wouldn't experience any nausea, but didn't think the meds helped at all.  Uh Oh.    He didn't realize milk was protein, as he was told not to take his medication with a meal. Ahem His doc is also know for spending 5 to 10 minutes with patients, writing a new Rx, then seeing them every six month as he is very busy. Sigh -- that is a good sign it is time to find a new MDS.

 

Protien: Milk, Yogurt, Cheese, Nuts, Fish, Meat, Beans, Soy.....     Take meds at least TWO HOURS after eating, and ONE HOUR before next meal to be on the safe side. 

Edited by TexasTom
  • Like 1

Share this post


Link to post
Share on other sites

Tom,

 

TexasTom said: "The 36.25mg/145mg Rytary is the  therapeutic dosage of a 25/100 Sinemet."

 

I'm not sure where you're getting your conversion from Sinemet to Rytary but its a little more fluid than that.

 

Here is the conversion table published by the FDA:
 
3-19cf811394.jpg
 
This is just the recommended conversion and your doctor should fine tune accordingly.  I was taking 600mg of Sinemet a day, but my doctor tweaked my dose to be 3 23.75/95 4 times a day rather than 4 at 4 times a day.
 
Dave
Edited by Daven
  • Like 2

Share this post


Link to post
Share on other sites

Thanks everyone!  We'll see!!!!  I"m also supposed to consider starting Azilect once I'm on a stable dosage.

 

Dude

Edited by bakestein

Share this post


Link to post
Share on other sites

Even now there are many times when I have almost no perceptible tremor in my right hand during the day, like right now. It is 4 hours since my last dose of sinemet (1 1-/2 tabs of 25/100). I just finished completely cleaning 4 bathrooms, the kitchen, and vacuuming 3000 sq ft of tile, wood, and carpet. You'd think I would be really tremoring after all that, and 1 or so hours before my next dose. But no. Other times, when I'm doing nothing but watching tv for example, I'll be tremoring like crazy. Go figure......????

  • Like 1

Share this post


Link to post
Share on other sites

I agree with everyone. Tremor is the hardest to control. My tremor is gone most of the day but it is the first thing to pop up when I am nearing my next dose of C/L. Good muscle exercise and getting the heart rate up does help but it always pops up everyday.

Share this post


Link to post
Share on other sites

MM. i notice the same thing. When I am doing things around the house or out shopping tremor is not bad. When I sit down to read or watch tv it goes nuts. It also seems that my doctors (mds and neuro) don't seem that concerned about tremor. More concerned with balance and movement which for me are ok.

  • Like 1

Share this post


Link to post
Share on other sites

No, I meant when I was all done doing all that work and just sitting around afterwards, doing nothing....no tremor. Even 4 hours after taking meds. Other days when I have done nothing all day, tremor is bad. Weird.

Edited by musicman
  • Like 1

Share this post


Link to post
Share on other sites

of all my symptoms, until a year or so before i was finally diagnosed because of many symptoms, my tremor was HUGE, and problematic.   my dr. thought it was only a benign tremor.... especially because nothing else was really going on yet.  i could barely get a drink to my mouth with two hands......half the glass gone.     this was for over 10 years.  my right hand was the worst, and i am right handed.   anyway, unlike most on this site, even when i need to take my sinemet for other things, my tremor is virtually gone.   stress brings it up, but i now live with so much less stress than while working and living in san francisco, leaving after being forced out by rents and retirement.   now i live in the boonies north of the city, and it is a really calm place.   except for finances, my stress level is really low, and my tremor just stays away.  it was extremely pronounced, and now i can hold my hand out and it doesn't move......even with other symptoms showing up because it is sinemet time.     i find it really curious.  i find this disease rather curious with all its different symptoms, but i just wonder why my absolutely worst symptom, that was huge for over 10 years, has just faded away.    also, why me, and not so many of you ? 

 

just a curiosity that i notice while reading posts here.  i mean, i was just ridiculously shaky.....and now ,  nothing.  just wondering........  lu

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×